MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. TEMNO EVOLUTION®; BIOPSY NEEDLE

MERIT MEDICAL SYSTEMS, INC. TEMNO EVOLUTION®; BIOPSY NEEDLE
Model Number 10884450443405
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
An elderly male in the ct scan diagnostic imaging for percutaneous lymph node biopsy.No patient involvement as device was not introduced into patient.Device-related only, this patient was not affected as the device was tested first to be sure the lid/cap of the introducer would be able to be removed from the introducer as recently there have "been a few" instances whereby the introducer is deployed, and when ready to add the biopsy needle into the introducer the cap would not release and then the procedure would have to be redone (first introducer withdrawn, another kit opened and then the new introducer utilized).Our work around/temporary process is to be sure the lid is not adhered to the introducer.In this particular case, no delay in process but a second biopsy device was required and in the past each case apparently utilized more than one due to this now-revealed issue.We do not have an accurate count of previous issues but moving forward the team will not only make note but also secure the device information.
 
Event or Problem Description
An elderly male in the ct scan diagnostic imaging for percutaneous lymph node biopsy.No patient involvement as device was not introduced into patient.Device-related only, this patient not affected as the device was tested first to be sure the lid/cap of the introducer would be able to be removed from the introducer as recently there have "been a few" instances whereby the introducer is deployed and when ready to add the biopsy needle into the introducer the cap would not release and then the procedure would have to be redone (first introducer withdrawn, another kit opened and then the new introducer utilized).Our work around/temporary process is to be sure the lid is not adhered to the introducer.In this particular case, no delay in process but a second biopsy device was required and in the past each case apparently utilized more than one due to this now-revealed issue.We do not have an accurate count of previous issues but moving forward the team will not only make note but also secure the device information.

Brand Name
TEMNO EVOLUTION®
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key14280116
Report Number14280116
Device Sequence Number11980500
Product Code FCG
UDI-Device Identifier00884450443408
UDI-Public(01)00884450443408
Combination Product (Y/N)N
Initial Reporter StateMT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
Report Date (Section F) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10884450443405
Device Catalogue NumberCTT1820/B
Device Lot Number12217644
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer05/04/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight119 KG
Patient RaceWhite
Date Report Sent to FDA04/19/2022